Maine, 2007

Heavy Snow in Maine, February 14 to 15, 2007

February 14 to 15, 2007 · NWS GYX · 17 events in 17 counties and zones

|The storm brought heavy snow and strong winds to the area with near-blizzard conditions. Snowfall amounts ranged from 6-10 inches along the coast to almost 30 inches in the mountains.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An large area of low pressure moved from the lower Mississippi Valley on the morning of the 13th to the Delmarva Peninsula by the morning of the 14th, and then intensified as it moved northeastward to New Brunswick by the morning of the 15th.|The storm brought heavy snow and strong winds to the area with near-blizzard conditions. Snowfall amounts ranged from 6-10 inches along the coast to almost 30 inches in the mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Feb 13, 10:24 PM EST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 13, 10:24 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1024 PM EST TUE FEB 13 2007

.SHORT TERM /REST OF TONIGHT THROUGH WEDNESDAY NIGHT/...
NO CHANGES TO FORECAST AT THIS TIME. SECONDARY LOW CURRENTLY
DEVELOPING OVER THE CAROLINA COAST AND PRES BEGINNING TO FALL.
UPDATED THE STATEMENT AND IT NOW REFLECTS MORE URGENCY FOR PEOPLE
TO HEED WARNINGS AND ALSO THE POSSIBILITY OF POWER OUTAGES TO OCCUR.
&&

.PREV DISCUSSION... /ISSUED 245 PM EST TUE FEB 13 2007/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
..AN EXPLOSIVE NOREASTER TO MOVE INTO NEW HAMPSHIRE AND MAINE
WITH NEAR BLIZZARD CONDITIONS WEDNESDAY INTO WEDNESDAY NIGHT...

ALL WINTER STORM WARNINGS REMAIN IN PLACE. TIMING CONTINUES TO
SUGGEST SNOW TO OVERSPREAD SOUTHERN AREAS AFTER MIDNIGHT AND
TOWARD MORNING AND REACH THE MOUNTAINS EARLY MORNING WEDNESDAY.
ACCUMULATION RATES BY MID MORNING SHOULD BE IN THE 1-2 INCH/HOUR RANGE
DUE TO INTENSE OVERRUNNING AND THEN FURTHER ADDED VV IN THE
AFTERNOON WILL ENHANCE SNOWFALL RATES FURTHER WITH EVEN THE
POTENTIAL OF THUNDERSTORMS EMBEDDED IN THE SNOW. WINDS WILL
QUICKLY INCREASE WEDNESDAY AND INITIALLY CONSIDERING COLD AIR
DAMMING AND EVAPO COOLING EXPECTING RATHER HIGH RATIOS OF SNOW TO
WATER. BLOWING AND DRIFTING OF THIS FLUFFY SNOW WILL BECOME
WIDESPREAD IN THE AFTERNOON WITH NEAR BLIZZARD CONDITIONS
DEVELOPING AS A LOW LEVEL JET MAKES ITS WAY ACROSS THE AREA. THE
TRACK WILL BE CRITICAL FOR WHEN AND WHERE A CHANGEOVER TO SLEET OR
FREEZING RAIN OCCURS...FOR NOW WILL LEAVE THE PREVIOUS THINKING
IN PLACE THAT IT WILL BE MAINLY ALONG THE COAST. AM STILL CONCERNED
THAT BOTH THE ETA AND GFS LACKS CONTINUITY WHILE ONCE AGAIN THE
12Z ECMWF CONTINUES TRACK OVER OUTER CAPE COD. STILL LEANING
TOWARD THE COLDER SOLUTIONS AND TRACK STAYING OVER THE CAPE AND
THEN INTO EASTERN MAINE. PLENTY OF QPF IN THIS STORM AND 1.5 TO
2.0+ STILL EXPECTED. CONFIDENCE LEVEL VERY HIGH FOR ACCUMS OF 8-14
INCHES ALONG THE COAST WHERE A MIXING OR CHANGEOVER OCCURS AND 18
TO 30 INCHES IN THE MOUNTAINS AND FOOTHILLS WHERE ALL SNOW IS
EXPECTED AND SEEMS LIKE A GOOD FIT.

THE OTHER THING TO NOTE IS IN THE STORMS WAKE BITTER COLD AIR
QUICKLY RETURNS CAUSING A FLASH FREEZE SITUATION SO AREAS THAT
MIX WITH FREEZING RAIN OR SLEET TO BECOME FROZEN IN PLACE BY
THURSDAY MORNING AND SHOULD BE CONSIDERED.

LONG TERM /THURSDAY THROUGH TUESDAY/...
THE STORM WILL CONTINUE NORTH TOWARD THE GULF OF SAINT LAWRENCE BY
THURSDAY NIGHT...AND REMAIN NEARLY STATIONARY THERE UNTIL
SATURDAY. STRONG GRADIENT WINDS ON THURSDAY INTO FRIDAY WILL
PRODUCE BLOWING SNOW ALONG WITH SOME SNOW SHOWERS IN THE
MOUNTAINS. THE WINDS WILL ALSO DRAW IN MORE COLD AIR. UPPER WINDS
SHIFT TO SOUTHERLY ON SUNDAY AND QUIETS THINGS DOWN FOR A WHILE.
THEN THE GFS TRIES TO BRING ANOTHER COASTAL STORM TO THE REGION
SUNDAY NIGHT AND MONDAY. IF THIS WERE TO WORK OUT THERE WOULD BE COLD
NORTHERLY GRADIENT WINDS AGAIN FOR TUESDAY.

AVIATION...
VFR INTO THIS EVENING. AFTER MIDNIGHT SNOW DEVELOPING LOWERING
CONDITIONS TO IFR TOWARD MORNING.

MARINE...
SHORT TERM...STORM WARNINGS REMAIN IN EFFECT FOR WED AFTERNOON
AND WED NIGHT AND WILL EXPECT SOME WIND GUSTS TO APPROACH 70 KTS
AS THE DEEP LOW CENTER INTENSIFIES FURTHER AS IT MOVES THROUGH THE
GULF OF MAINE.
LONG TERM...STRONG WESTERLY WINDS WILL LIKELY REQUIRE GALE
WARNING FOR THURSDAY...AND PERHAPS AGAIN ON MONDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 3 AM WEDNESDAY TO 6 AM EST THURSDAY
     FOR MEZ007-012-018>020-023>025.

     WINTER STORM WARNING FROM 7 AM WEDNESDAY TO 6 AM EST THURSDAY
     FOR MEZ008-009-013-014-021-022-026>028.

NH...WINTER STORM WARNING FROM 3 AM WEDNESDAY TO 6 AM EST THURSDAY
     FOR NHZ001>010-013-014.

MARINE...STORM WARNING FROM 12 PM WEDNESDAY TO 6 AM EST THURSDAY FOR
     ANZ150.

&&
Hazardous weather outlook, Feb 13, 10:49 AM EST, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1049 AM EST TUE FEB 13 2007

MEZ007>009-012>014-018>028-NHZ001>010-013-014-141600-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
1049 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW
HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL OVERSPREAD NEW HAMPSHIRE AND SOUTHWEST MAINE LATE
TONIGHT.  FOR STORM DETAILS...SEE BELOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY SNOW IS EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. 8 TO 14
INCHES WILL ACCUMULATE NEAR THE COAST...WITH INCREASINGLY HIGHER
AMOUNTS AS YOU HEAD AWAY FROM THE COAST...WITH 2 FEET OF SNOW
EXPECTED IN THE MOUNTAINS. THE SNOW WILL MIX WITH SLEET AND
FREEZING RAIN OVER SOUTHERN MAINE AND SOUTHEAST NEW HAMPSHIRE
WEDNESDAY AFTERNOON AND NIGHT.

THERE WILL BE BLOWING AND DRIFTING SNOW...WITH PERIODS OF NEAR
BLIZZARD CONDITIONS ESPECIALLY LATE WEDNESDAY AFTERNOON AND
WEDNESDAY NIGHT.

STORM WARNINGS ARE UP ALONG THE COAST. LARGE BATTERING WAVES WILL
DEVELOP ALONG THE COAST LATE WEDNESDAY...LASTING THROUGH THURSDAY.
BEACH EROSION IS EXPECTED.

POWER OUTAGES CAN BE EXPECTED AS WINDS INCREASE WEDNESDAY NIGHT
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER INFORMATION WILL BE NEEDED THROUGHOUT THE STORM. THANK YOU
IN ADVANCE..

ANZ150-141545-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1049 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

STORM WARNINGS ARE IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORM WARNINGS REMAIN IN EFFECT THROUGH WEDNESDAY NIGHT. VERY
WINDY CONDITIONS WILL LAST THROUGH THURSDAY WITH LARGE WAVES AND
FREEZING SPRAY.

JC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 heavy snow. Local standard time, as filed.

Heavy Snow, Central Somerset

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Central Somerset forecast zone
Reported by
Official NWS Observations
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Heavy Snow, Coastal Cumberland

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Coastal Cumberland forecast zone
Reported by
Official NWS Observations
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Heavy Snow, Coastal Waldo

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Coastal Waldo forecast zone
Reported by
Official NWS Observations
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Heavy Snow, Coastal York

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Coastal York forecast zone
Reported by
Official NWS Observations
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Heavy Snow, Interior Cumberland

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Interior Cumberland forecast zone
Reported by
Official NWS Observations
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Heavy Snow, Interior Waldo

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Interior Waldo forecast zone
Reported by
Official NWS Observations
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Heavy Snow, Interior York

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Interior York forecast zone
Reported by
Official NWS Observations
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Heavy Snow, Kennebec

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Kennebec forecast zone
Reported by
Official NWS Observations
Coordinates
44.409, -69.767 (the zone’s center; the record gives no point)

Heavy Snow, Knox

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Knox forecast zone
Reported by
Official NWS Observations
Coordinates
44.076, -69.126 (the zone’s center; the record gives no point)

Heavy Snow, Lincoln

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Lincoln forecast zone
Reported by
Official NWS Observations
Coordinates
43.998, -69.526 (the zone’s center; the record gives no point)

Heavy Snow, Northern Franklin

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Northern Franklin forecast zone
Reported by
Official NWS Observations
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Heavy Snow, Northern Oxford

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Northern Oxford forecast zone
Reported by
Official NWS Observations
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Heavy Snow, Sagadahoc

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Sagadahoc forecast zone
Reported by
Official NWS Observations
Coordinates
43.912, -69.839 (the zone’s center; the record gives no point)

Heavy Snow, Southern Franklin

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Southern Franklin forecast zone
Reported by
Official NWS Observations
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Heavy Snow, Southern Oxford

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Southern Oxford forecast zone
Reported by
Official NWS Observations
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Heavy Snow, Southern Somerset

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Southern Somerset forecast zone
Reported by
Official NWS Observations
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Heavy Snow, Androscoggin

When
February 14, 3:00 AM EST to February 15, 5:00 AM EST
Where
Androscoggin forecast zone
Reported by
Official NWS Observations
Coordinates
44.166, -70.206 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18762, 18763, 18764, 18765, 18766, 18767, 18768, 18769, 18770, 18771, 18772, 18773, 18774, 18775, 18776, 18777, 18778.